Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 46, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 6, 2007, 6:24 PM EDT for Westchester County, New York. It was in force for 17 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2007, 6:24 PM EDT (22:24 UTC)
- Expired
- Jul 6, 2007, 6:41 PM EDT
- In force
- 17 min
- Issued by
- NWS New York, NY
- Area
- Counties, with a storm outline in the text
County Westchester County, NY
The radar
The Brookhaven radar (KOKX), 80 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 6:36 PM EDT | TSTM WND DMG | Hawthorne, NY | TREES AND POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KOKX 062223 SVROKX NYC119-062300- /O.NEW.KOKX.SV.W.0046.070706T2224Z-070706T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE UPTON NY 624 PM EDT FRI JUL 6 2007 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN WESTCHESTER COUNTY IN SOUTHEAST NEW YORK... * UNTIL 700 PM EDT... * AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HAWTHORNE...OR ABOUT NEAR OSSINING...AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HARRISON...WHITE PLAINS AND SCARSDALE BY 635 PM... PORT CHESTER BY 640 PM... RYE BY 645 PM... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4124 7378 4111 7396 4092 7374 4103 7354 $$ MALOIT
1 follow-up statement
000 WWUS51 KOKX 062241 SVSOKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 641 PM EDT FRI JUL 6 2007 NYC119-062251- /O.CAN.KOKX.SV.W.0046.000000T0000Z-070706T2300Z/ WESTCHESTER NY- 641 PM EDT FRI JUL 6 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WESTCHESTER COUNTY IS CANCELLED... THE STORM HAS WEAKENED AND MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WESTCHESTER COUNTY HAS BEEN CANCELLED. LAT...LON 4124 7378 4111 7396 4092 7374 4103 7354 $$ MALOIT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 4:03 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 6, 4:03 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
403 PM EDT FRI JUL 6 2007
.SYNOPSIS...
AFTER AN UPPER LEVEL DISTURBANCE MOVES EAST THIS EVENING...HIGH
PRESSURE AT THE SURFACE WILL BUILD OVER THE AREA FROM THE OHIO
VALLEY INTO SATURDAY. HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL
THEN STRENGTHEN AND ALSO BRING HOT AND HUMID WEATHER INTO THE AREA
FOR SUNDAY AND MONDAY. LOW PRESSURE AND AN ASSOCIATED COLD FRONT
WILL MOVE INTO THE NORTHEAST AND STALL NEARBY FOR THE MIDDLE OF NEXT
ANOTHER COLD FRONT WILL PASS THROUGH THURSDAY NIGHT INTO
FRIDAY...FOLLOWED BY HIGH PRESSURE BUILDING BACK IN.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
LATEST WATER VAPOR LOOP SHOWING A MID-UPPER LEVEL SHORTWAVE IN THE
VICINITY OF KALB...MOVING JUST ABOUT DUE EAST. THIS HAS BEEN
HELPING TO TRIGGER SHOWERS AND THUNDERSTORMS TO OUR NORTH...AND WITH
MLCAPES AROUND 1000 J/KG LASTING INTO THE EARLY EVENING...WILL KEEP
MENTION OF SHOWERS AND THUNDERSTORMS FOR THE EVENING. WITH THE
SHORTWAVE AXIS TO OUR EAST...AND CAPES GENERALLY HIGHER ACROSS THE
NORTHERN ZONES...HIGHEST POPS WILL BE ACROSS CT.
WEAK HIGH PRESSURE BEGINS TO BUILD IN LATE TONIGHT WITH
DRYING/CLEARING CONDITIONS. LOWS RANGING FROM THE UPPER 60S TO
AROUND 70 IN THE CITY...AND INTO THE UPPER 50S FOR THE NORTHERN TIER
OF THE CWA.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
THE COLD POOL ALOFT CONTINUES TO HEAD EAST ON SATURDAY...WITH
RIDGING IN THE MID AND UPPER LEVELS. WEAK HIGH PRESSURE AT THE
SURFACE WILL CONTINUE TO BUILD IN FROM THE WEST WHILE A WARM FRONT
SPREADS ACROSS NORTHERN NEW YORK. MOSTLY SUNNY WITH MODERATING
TEMPERATURES. H8 TEMPERATURES WILL CLIMB TO AROUND 14C IN THE
AFTERNOON. THIS...COMBINED WITH PLENTY OF SUN AND DECENT
DOWNSLOPING SHOULD TRANSLATE TO HIGHS GENERALLY IN THE MIDDLE TO
UPPER 80S. FWC MOS LOOKS A LITTLE TOO WARM...SO USED A MET/MAV MOS
BLEND FOR HIGHS.
HIGH PRESSURE TO OUR SOUTH WILL MOVE OFFSHORE ON SUNDAY. WINDS WILL
BE FROM THE WSW...AND LOW LEVEL TEMPERATURES AND MOISTURE WILL BEGIN
TO INCREASE. ONCE AGAIN...FWC MOS LOOKS A LITTLE TOO WARM FOR HIGHS
GIVEN FORECAST H8 TEMPS AROUND 18C. A MET/MAV MOS BLEND WAS USED
AGAIN FOR HIGHS...WITH THE WARMEST LOCALES REACHING THE MID 90S. H8
DEW POINTS DURING THE AFTERNOON ONLY EXPECTED TO BE AROUND 10C TO
11C...SO RELATIVELY DRIER AIR IS EXPECTED TO MIX DOWN FROM ALOFT.
KNOCKING A DEGREE OR TWO FROM MAV MOS GUIDANCE (WHICH WAS THE
LOWEST) PRODUCES DEW POINT TEMPERATURES AT OR SLIGHTLY ABOVE 60
DURING THE AFTERNOON. HEAT INDICES THEREFORE TOPPING OUT IN THE MID
TO UPPER 90S FOR THE WARMEST SPOTS.
H5 HEIGHTS BUILD SUNDAY NIGHT...THEN THE UPPER FLOW BECOMES ZONAL ON
MONDAY. SURFACE LOW IN SOUTHEASTERN CANADA WILL WEAKEN...BUT WILL
STILL MANAGE TO DRAG A COLD FRONT INTO THE NORTHEAST. FOR NOW IT
LOOKS LIKE THE MORNING HOURS SHOULD REMAIN DRY...BUT THE FRONT MAY
BE CLOSE ENOUGH IN THE AFTERNOON TO WARRANT A CHANCE OF SHOWERS AND
THUNDERSTORMS BY DAYS END. THIS MAY ALSO HAVE IMPLICATIONS ON HIGHS
FOR MONDAY AS WE MAY NOT GET FULL SUN POTENTIAL TEMPERATURES. H8
TEMPS ARE FORECAST TO RISE TO AROUND 19C TO 20C. EVEN WITHOUT THE
HELP OF A DOWNSLOPE FLOW...LOW TO MID 90S COULD BE ACHIEVED.
THINKING IS THAT THERE WILL BE ENOUGH SUN AND DOWNSLOPE TO GO WITH
HIGHS IN THE MID TO UPPER 90S FOR THE NORMALLY WARMEST SPOTS. H8 DEW
POINTS ARE EXPECTED TO INCREASE TO AROUND 14C. SURFACE DEW POINTS
THEREFORE EXPECTED GENERALLY IN THE LOW TO MID 60S DURING THE
AFTERNOON. HEAT INDICES WILL BE CLOSE TO HEAT ADVISORY CRITERIA OF
100 IN THE NYC METRO AREA...AND IS FORECAST TO REMAIN BELOW 105
ELSEWHERE ATTM. WILL CONTINUE TO HIGHLIGHT THIS IN THE HWO.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
H5 FLOW WILL BE NEARLY ZONAL OVER THE NORTHEAST THROUGH WEDNESDAY.
SURFACE LOW MOVING THROUGH QUEBEC WILL CONTINUE TO MOVE GENERALLY
EAST...SLOWLY DRAGGING A COLD FRONT THROUGH NEW YORK STATE MONDAY
NIGHT. THE FRONT WILL PASS THROUGH THE TRI STATE AREA ON TUESDAY
BEFORE STALLING JUST TO THE SOUTH ON WEDNESDAY. WITH THE COLD FRONT
NEARBY DURING THIS PERIOD...THERE WILL BE A CHANCE OF SHOWERS AND
THUNDERSTORMS. HIGH TEMPERATURES ON TUESDAY AND WEDNESDAY WILL
LARGELY DEPEND ON THE ULTIMATE TIMING AND LOCATION OF THE COLD
FRONT. HPC GUIDANCE WAS FOLLOWED...WHICH YIELDED NEAR NORMAL
TEMPERATURES.
THE H5 FLOW BEGINS TO AMPLIFY ON THURSDAY WITH A TROUGHING IN THE
REGION THROUGH FRIDAY. AN ASSOCIATED SURFACE LOW WILL MOVE ACROSS
THE HUDSON BAY VICINITY. THIS WILL PUSH THE STALLED FRONTAL BOUNDARY
TO OUR SOUTH...RESULTING IN A WARM FRONT PASSAGE THURSDAY MORNING. A
TRAILING COLD FRONT THEN MOVES THROUGH SOMETIME THURSDAY NIGHT OR
EARLY FRIDAY MORNING WITH MORE SHOWERS AND STORMS POSSIBLE. HIGH
PRESSURE BUILDING IN BEHIND IT THROUGHOUT FRIDAY WITH DRYING
CONDITIONS.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
UPPER LEVEL DISTURBANCE MOVING ACROSS UPSTATE NY...AND WILL SLIDE
EAST THROUGH THE REMAINDER OF THE AFTERNOON. SCATTERED SHRA/TSTMS
DEVELOPING IN UNSTABLE AIRMASS TO THE NORTH. COULD SEE SOME OF
THIS ACTIVITY FOR A FEW HOURS...WITH BEST CHANCE AT KSWF.
OTHERWISE...VFR CIGS/VSBYS WITH GENERAL NORTHWEST WIND FLOW THIS
AFTERNOON. LOW LEVEL LAPSE RATES CONDUCIVE FOR MIXING...BUT FEEL
16 TO 18 KTS HIGHEST GUSTS WE WILL SEE THIS AFTERNOON.
LOCAL SEA BREEZES WILL BATTLE NW SYNOPTIC SCALE FLOW...AND SEA
BREEZE SHOULD BE KEPT TO A MINIMUM AT KBDR/KISP/KGON AND KJFK.
THEN AS THE SHORTWAVE/SFC FRONT MOVES TO THE EAST THIS EVENING...LIGHT
NW FLOW AND CLEARING OCCUR OVERNIGHT. ANY AFTERNOON CONVECTION
WILL SUBSIDE RATHER QUICKLY THIS EVENING AS UPPER SUPPORT EXITS
AND DIURNAL HEATING ENDS. NOT TOO SURE IF ANY MVFR FOG DEVELOPS
OUTSIDE METRO AIRPORTS IN WEAK NW FLOW. SLIGHTLY DRIER AIR SHOULD
KEEP FOG TO A MINIMUM.
NW TO W FLOW FOR SATURDAY MORNING WITH ONLY SOME MID CLOUDS EXPECTED.
OUTLOOK FROM 18Z SATURDAY THROUGH TUESDAY...VFR CIGS/VSBYS EXPECTED
THROUGH MONDAY AFTERNOON AS HIGH PRES BUILDS INTO THE NORTHEAST. A
COLD FRONT WILL TRY TO PUSH THROUGH MONDAY NIGHT INTO EARLY
TUESDAY AND MAY SPARK CONVECTION. THIS FRONT COULD GET HUNG UP IN
OUR VICINITY THROUGH TUESDAY AS UPPER STEERING FLOW BECOMES PARALLEL
TO SFC FRONT.
&&
.MARINE...
COLD FRONT SLOWING MOVING ACROSS THE AREA WATERS WILL PUSH SOUTH
THIS EVENING. THERE WILL BE A CHANCE OF WIDELY SCATTERED SHOWERS AND
TSTMS THROUGH THIS EVENING.
WINDS ARE MAINLY OUT OF THE WEST/SOUTHWEST ACROSS THE WATERS. THIS
WILL ALLOW FOR SEAS TO SLOWLY SUBSIDE THROUGH THIS AFTERNOON AND
INTO TONIGHT. HAVE DROPPED SCA FOR CENTRAL OCEAN ZONES
(ANZ353)...BUT WILL LET IT CONTINUE JUST TO THE EAST THROUGH AT
LEAST MIDNIGHT AS OBSERVATIONS OF 6 TO 7 FT REMAIN. AS WINDS SUBSIDE
AND SHIFT MORE TOWARDS THE WEST...SEAS WILL GRADUALLY SUBSIDE AFTER
MIDNIGHT.
AN AREA OF HIGH PRESSURE WILL THEN BUILD OVER THE WATERS TONIGHT
INTO SUNDAY. THE HIGH WILL THEN MOVE SOUTH...ALLOWING A COLD FRONT
TO APPROACH. THE FRONT WILL LIKELY STALL NORTH OF THE WATERS AND
SHIFT BACK NORTH LATE MONDAY INTO TUESDAY. THERE WILL AGAIN BE A
CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY AND TUESDAY OVER THE
WATERS.
A SOUTHERLY FLOW AHEAD OF THE COLD FRONT WILL BUILD SEAS ON THE
OCEAN BACK UP TO SMALL CRAFT LEVELS ON THE OCEAN. SEAS WILL LIKELY
REMAIN ABOUT SMALL CRAFT LEVELS INTO TUESDAY...THEN SUBSIDE BY
WEDNESDAY.
&&
.HYDROLOGY...
AFTERNOON SHOULD PRODUCE GENERALLY AREAL QPF LESS THAN 1/4
INCH...AND SOME LOCALIZED TOTALS OF 1/2 TO 3/4 INCH ESPECIALLY OVER
INTERIOR SOUTHERN CT.
MAINLY DRY CONDITIONS ARE EXPECTED TONIGHT INTO MONDAY
MORNING...BUT THEN THERE IS SOME UNCERTAINTY FROM TUE AND BEYOND
AS TO THE EXACT POSITION OF A COLD FRONT EXPECTED TO DROP S FROM THE
UPPER GREAT LAKES. IF THE FRONT STALLS NEARBY...THERE WOULD BE A
GREATER POTENTIAL FOR AFTERNOON/EVENING CONVECTION THAT COULD CAUSE
URBAN/POOR DRAINAGE/SMALL STREAM FLOODING.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL MIDNIGHT EDT
TONIGHT FOR ANZ350.
&&
SYNOPSIS...JC
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...JC
AVIATION...PW
HYDROLOGY...JCHazardous weather outlook, Jul 6, 4:50 PM EDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 450 PM EDT FRI JUL 6 2007 NJZ003>006-011-NYZ072>077-071000- BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 450 PM EDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING COULD PRODUCE LIGHTNING...GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH PRESSURE OFF THE SOUTHEAST COAST WILL TRANSPORT HEAT AND HUMIDITY INTO THE AREA BOTH SUNDAY AND MONDAY. HEAT INDEX VALUES COULD APPROACH 100 DEGREES ON MONDAY...BUT MAY REACH WELL INTO THE 90S ON SUNDAY. THE HEAT AND HUMIDITY...WITH HEAT INDEX VALUES NEAR 100...COULD LAST INTO TUESDAY...DEPENDING ON THE EXACT MOVEMENT AND TIMING OF A COLD FRONT EXPECTED TO APPROACH EARLY NEXT WEEK. THIS FRONT COULD BRING A ROUND OF SEVERE THUNDERSTORMS AND/OR HEAVY RAINFALL CAPABLE OF POOR DRAINAGE FLOODING EITHER MONDAY OR TUESDAY AFTERNOON OR EVENING. THERE MAY ALSO BE SOME THREAT FOR SEVERE THUNDERSTORMS ON THURSDAY AS ANOTHER FRONTAL SYSTEM APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-NYZ067>071- 078>081-071000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 450 PM EDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON COULD PRODUCE LIGHTNING...GUSTY WINDS AND HAIL...ESPECIALLY OVER THE LOWER HUDSON VALLEY AND CONNECTICUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN APPROACHING COLD FRONT COULD BRING A ROUND OF SEVERE THUNDERSTORMS AND/OR HEAVY RAINFALL CAPABLE OF POOR DRAINAGE FLOODING EITHER MONDAY OR TUESDAY AFTERNOON OR EVENING. THE EXACT MOVEMENT AND TIMING OF THIS FRONT IS STILL UNCERTAIN. THERE MAY ALSO BE SOME THREAT FOR SEVERE THUNDERSTORMS ON THURSDAY AS ANOTHER FRONTAL SYSTEM APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 6, 5:26 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 526 PM EDT FRI JUL 6 2007 NYZ081-062200- SOUTHEAST SUFFOLK- 526 PM EDT FRI JUL 6 2007 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR SUFFOLK COUNTY... AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NOYACK...OR NEAR SAG HARBOR...AND MOVING SOUTH AT 25 MPH. THIS STORM WILL BE... NEAR BRIDGEHAMPTON BY 535 PM. NEAR SOUTHAMPTON BY 540 PM. WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM. MPS
Local storm report, Jul 6, 5:34 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
534 PM EDT FRI JUL 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG COLCHESTER 41.57N 72.33W
07/06/2007 NEW LONDON CT LAW ENFORCEMENT
TREES DOWN ON MIDDLETOWN AVE.
0400 PM TSTM WND DMG EAST HAMPTON 41.57N 72.50W
07/06/2007 MIDDLESEX CT LAW ENFORCEMENT
POWER LINES AND TREES DOWN ON COLCHESTER AVE.
&&
JMSpecial weather statement, Jul 6, 5:36 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 536 PM EDT FRI JUL 6 2007 NYZ067-062200- ORANGE- 536 PM EDT FRI JUL 6 2007 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR ORANGE COUNTY... AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF MONTGOMERY...OR 8 MILES NORTH OF MONROE...AND MOVING SOUTHEAST AT 25 MPH. THIS STORM WILL BE... NEAR WEST POINT BY 550 PM. SMALL HAIL...AND DAMAGING WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. MALOIT
Local storm report, Jul 6, 5:37 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
537 PM EDT FRI JUL 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG BULLVILLE 41.53N 74.37W
07/06/2007 ORANGE NY PUBLIC
TREES DOWN ON HIGHWAY 17 K
&&
JMSpecial weather statement, Jul 6, 5:56 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 556 PM EDT FRI JUL 6 2007 NYZ067-062300- ORANGE- 556 PM EDT FRI JUL 6 2007 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR ORANGE COUNTY... AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF HIGHLAND LAKE TO HARTWOOD...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF MONTICELLO TO 9 MILES NORTH OF PORT JERVIS...AND MOVING SOUTHEAST AT 30 MPH. THESE STORMS WILL BE... NEAR OTISVILLE BY 625 PM. NEAR MIDDLETOWN BY 635 PM. NEAR WARWICK BY 640 PM. NEAR GOSHEN BY 645 PM. NEAR GREENWOOD LAKE BY 650 PM. NEAR CHESTER BY 655 PM. SMALL HAIL...LOCALLY HEAVY RAINFALL...DAMAGING WINDS AROUND 50 MPH...AND FREQUENT LIGHTNING ARE EXPECTED WITH THESE STORMS. MALOIT
Special weather statement, Jul 6, 6:06 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 606 PM EDT FRI JUL 6 2007 CTZ009-NYZ070-062300- NORTHERN WESTCHESTER-SOUTHERN FAIRFIELD- 606 PM EDT FRI JUL 6 2007 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR FAIRFIELD AND WESTCHESTER COUNTIES... AT 603 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR MOUNT KISCO...AND MOVING EAST AT 25 MPH. THESE STORMS WILL BE... NEAR BEDFORD BY 615 PM. NEAR NEW CANAAN BY 635 PM. NEAR DARIEN BY 640 PM. NEAR NORWALK BY 645 PM. NEAR WESTPORT BY 650 PM. 6 MILES SOUTH OF FAIRFIELD BY 655 PM. PEOPLE IN NORTHERN WESTCHESTER AND SOUTHERN FAIRFIELD COUNTIES... INCLUDING THE CITIES OF MOUNT KISCO...BEDFORD...NEW CANAAN... DARIEN...NORWALK AND WESTPORT...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. HEAVY RAIN...DANGEROUS LIGHTNING...SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THESE STORMS. MPS
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 4:42 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 48 min |
| Jul 6, 4:50 PM EDT | Special Marine Warning | OKX | 25 min | |
| Jul 6, 5:05 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 15 min |
| Jul 6, 5:09 PM EDT | Special Marine Warning | OKX | 51 min | |
| Jul 6, 6:44 PM EDT | Special Marine Warning | OKX | 31 min | |
| Jul 6, 7:02 PM EDT | Special Marine Warning | OKX | 43 min | |
| Jul 6, 7:05 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 27 min |
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.